Alert archive / New Jersey / Gale Watches in 2025

Gale Watch 12, NWS Philadelphia/Mount Holly

April 10, 2025

NWS Philadelphia/Mount Holly issued this gale watch at Apr 10, 2025, 2:40 PM EDT. It took effect at Apr 11, 2025, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 10, 2025, 2:40 PM EDT (18:40 UTC)
In effect from
Apr 11, 2025, 6:00 PM EDT
Expired
Apr 11, 2025, 3:23 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

153 
WHUS71 KPHI 101840
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
240 PM EDT Thu Apr 10 2025

ANZ430-431-110845-
/O.EXB.KPHI.SC.Y.0053.250411T1300Z-250412T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
240 PM EDT Thu Apr 10 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 6 PM EDT
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 9 AM Friday to 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-451-110845-
/O.CON.KPHI.SC.Y.0053.250411T1000Z-250411T2200Z/
/O.NEW.KPHI.GL.A.0012.250411T2200Z-250412T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
240 PM EDT Thu Apr 10 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, east winds 15 to 20 kt 
  with gusts up to 30 kt and seas 4 to 7 ft expected. For the 
  Gale Watch, northeast winds 20 to 25 kt with gusts up to 35 kt 
  and seas 7 to 10 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM to 6 PM EDT 
  Friday. For the Gale Watch, from Friday evening through 
  Saturday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ452>455-110845-
/O.CON.KPHI.SC.Y.0053.250411T1000Z-250411T2200Z/
/O.NEW.KPHI.GL.A.0012.250411T2200Z-250412T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
240 PM EDT Thu Apr 10 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, east winds 15 to 20 kt 
  with gusts up to 25 kt and seas 4 to 7 ft expected. For the 
  Gale Watch, northeast winds 20 to 25 kt with gusts up to 35 kt 
  and seas 5 to 8 ft possible.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM to 6 PM EDT 
  Friday. For the Gale Watch, from Friday evening through 
  Saturday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
1 follow-up statement
225 
WHUS71 KPHI 110723
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
323 AM EDT Fri Apr 11 2025

ANZ454-455-112030-
/O.EXT.KPHI.SC.Y.0053.250411T0723Z-250412T2200Z/
/O.CAN.KPHI.GL.A.0012.250411T2200Z-250412T2200Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
323 AM EDT Fri Apr 11 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...
...GALE WATCH IS CANCELLED...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...Until 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ452-453-112030-
/O.EXT.KPHI.SC.Y.0053.250411T1000Z-250412T2200Z/
/O.CAN.KPHI.GL.A.0012.250411T2200Z-250412T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
323 AM EDT Fri Apr 11 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...
...GALE WATCH IS CANCELLED...

* WHAT...Northeast winds 20 to 30 kt and seas 6 to 9 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm.

* WHEN...Until 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-451-112030-
/O.CON.KPHI.SC.Y.0053.250411T1000Z-250411T2200Z/
/O.UPG.KPHI.GL.A.0012.250411T2200Z-250412T2200Z/
/O.NEW.KPHI.GL.W.0017.250411T2200Z-250412T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
323 AM EDT Fri Apr 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT
SATURDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt 
  and seas 4 to 6 ft expected. For the Gale Warning, northeast 
  winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft 
  expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EDT this 
  evening. For the Gale Warning, from 6 PM this evening to 6 PM 
  EDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-112030-
/O.CON.KPHI.SC.Y.0053.250411T1300Z-250412T2200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
323 AM EDT Fri Apr 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM EDT SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 9 AM this morning to 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Apr 10, 10:03 AM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, Apr 10, 10:03 AM EDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1003 AM EDT Thu Apr 10 2025

.SYNOPSIS...
Cool and dry high pressure will head offshore this morning as low
pressure arrives late today. This system will linger through
Saturday and possibly Sunday, resulting in moderating
temperatures and another prolonged period of wet and unsettled
weather. High pressure then pushes offshore to our south Monday,
resulting in a brief period of above normal temperatures. A
cold front moves through Tuesday with below normal temperatures
returning for Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
For today, weak low pressure out over Ohio tries to push
eastward but it will be decaying. A digging trough begins to
amplify off to the west, with PVA strengthening as the day goes
on. Warm air-advection will also increase through today,
supporting some showers moving in for some areas. Through the
morning, any precipitation will have to battle an abundance of
dry air below 800 mb, and it may take a bit for the lower levels
to saturate and precipitation to make it to the surface. This
will result in shower coverage being limited to areas west of
Philadelphia today, but any precipitation will be light with
rainfall amounts during the daylight hours no higher than a few
hundredths. Otherwise, it will be a mostly cloudy to overcast
day with highs in the low to mid 50s.

More widespread showers are expected tonight as forcing
strengthens with the trough deepening and more moisture moving
in. Broad area of low pressure moves into western New
York/southern Ontario as well. PoPs increase to around 60-80%
after midnight, though precipitation will remain on the lighter
side. With the loss of daytime heating, temperature profiles in
the Poconos support some wet snow falling overnight, with
accumulations up to an inch possible. Rainfall amounts will
range from a tenth to a quarter of an inch overnight. Lows fall
into the upper 30s/low to mid 40s with temperatures near/below
freezing within the Pocono Plateau.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Coastal low pressure will affect the region through the short
term, though maximum impact looks likely to occur Friday night.
System develops over the Carolinas on Friday, with rain slowly
but surely heading northeastward toward us. During the day, the
rain looks likely to remain fairly light and occasional,
especially the further north and east one gets. With the clouds,
occasional rain and easterly winds, temps will struggle to
rise, with much of the area failing to reach 50.

Most guidance focuses the bulk of the rain and strongest (albeit
not very strong) winds on the region Friday night as the low
pressure heads northeast off the Virginia/Carolina coast. Rain
may be heavy at times, and there might be enough elevated
instability for a thunderstorm across southern parts of the
forecast area. Winds will be gusty from the northeast, reaching
20-30 mph as well, with temps mostly in the 40s, though high 30s
expected across the northern parts of the region. Total rainfall
forecast has come down a bit, mostly now ranging from 1-1.5
inches, so the flood threat appears a little lower, but we'll
continue to watch it.

The low starts heading further off the coast during the day
Saturday and Saturday night, but the upper trough nearby and
continued northeasterly flow likely keeps a few showers around
at least on Saturday, probably abating Saturday night. Highs
again mostly 40s, low 50s far south NJ and the Delmarva. Lows
Saturday night ranging from the mid 30s to mid 40s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Low pressure continues slowly heading east off the coast Sunday,
with a slow drying trend taking hold. May even see some sun,
especially later in the day. Highs will also be notably milder,
with most areas returning to the mid-upper 50s. Dry with lows in
the upper 30s to low 40s Sunday night.

Monday may be the nicest day of the forecast, with a brief
period of high pressure as the center passes to our south and
westerly downslope winds take hold. Should be decent sunshine
with highs well into the 60s, possibly touching 70 in spots.

A cold front will approach from the northwest Monday night and
cross the region at some point Tuesday. Depending on exactly
when may dictate how warm it gets, but while there is a chance
of showers, another round of significant rain is not expected.

Cooling trend returns for Wednesday behind that front, but dry
weather looks to prevail right now. Highs will get knocked down
to the 50s for most, with 40s in the Poconos, and we may have
frost/freeze concerns Wednesday night as lows dip well down into
the 30s (and by this point, the majority of the forecast area,
sans LV/Poconos/NW NJ, will be frost/freeze active).

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR for the I-95 and South Jersey terminals with cloud
bases lowering through the day but staying above FL050. Winds
picking up out of the southeast around 10-15 kt with gusts
around 20 kt. High confidence.

For KRDG/KABE, conditions should stay VFR with scattered
showers around, but cannot rule out MVFR CIGs reaching the
terminal in the afternoon. Would put the probability around
20-30% or so that MVFR conditions reach the terminals before
00z. Southeasterly winds 10-15 kt with gusts around 20 kt.
Moderate confidence.

Tonight...MVFR CIGs overspread the region through the first
half of the night, eventually dropping down to IFR between
06z-09z. Visibility primarily stays up through the night, but
with some heavier showers moving in closer to daybreak, some
lower visibilities are possible, mainly in the 3-5SM range.
Moderate confidence in timing and extent of restrictions.

Friday...Primarily IFR through the morning, with some LIFR
conditions possible (20-30%) as some showers and patchy fog
persist over the area. Heavier rain moves in later in the day,
keeping IFR conditions in place. East/northeast winds around 10
kt with gusts 15-20 kt. Moderate confidence overall.

Outlook...

Friday Night through Saturday night, varying between MVFR and
IFR, possibly with intervals of LIFR. This will be accompanied
by periods of rain, tapering off to showers later Saturday and
gradually ending Saturday night.

Improving to MVFR if not VFR on Sunday as any lingering rain
showers move away. VFR likely Sunday night and Monday.

&&

.MARINE...
Sub-SCA conditions on the waters through tonight. Seas 2 to 4
feet. Winds increase this morning, coming out of the
east/southeast, around 10-20 kt with gusts in the low 20s.

Outlook...
Small Craft Advisory in effect for Friday for the ocean waters
with gusts up to 25 kts and seas up to 7 feet. Gusts more likely
to stay sub-advisory on the bay, so no advisory there for the
time being. Rain will reduce visibility at times as well.

SCA likely will need extension through at least Saturday night
as low pressure continues to generate some occasional 25 kt wind
gusts and more importantly, seas possibly up to 8 feet at
times. Times of rain will continue, though likely dwindling by
Saturday night.

Sunday is questionable regarding SCA potential, as seas may
remain elevated even as winds and rain abates. However, expect
sub-SCA for Monday as high pressure returns.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 6 AM to 6 PM EDT Friday for
     ANZ450>455.

&&

SYNOPSIS...Hoeflich/RCM
NEAR TERM...Fitzsimmons/Hoeflich
SHORT TERM...RCM
LONG TERM...RCM
AVIATION...Hoeflich/RCM
MARINE...Hoeflich/RCM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:19 AM EDTSmall Craft AdvisoryPHI4 days

Nearby

Gale Watches in New Jersey, 2025Every gale watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.